MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE® PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of a user advisory - "(ua) 45" (not at "home" position after power-on/restart) error message on the autopulse platform (serial #(b)(4)) was confirmed during functional testing and during archive data review.The investigation findings revealed of the encoder drive shaft was not within the normally acceptable range.Therefore, the root cause of (ua) 45 was due to the driveshaft not to be at the "home" position in which was likely attributed to user error.Per the autopulse resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on.A user advisory - (ua) 45 will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory - ua45, pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position), and then restart.Unrelated to the reported complaint, a damaged load plate cover on the ap platform was observed during visual inspection.This type of damage on the ap platform can occur due to normal wear and tear.The damaged part was replaced.The autopulse platform was manufactured in june 2007 and it is 12 years old, well beyond its expected serviceable life of 5 years.During archive data review, multiple errors (ua) 45 identified on the date the event occurred.Thus, confirming the reported complaint.Initial functional testing could not be performed due to ua 45 (not at "home" position after power-on/restart) displayed upon platform power on.To remedy ua45, the driveshaft was rotated back to "home" position by using the administrative menu.During re-evaluation, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test battery until discharged without any fault or error.The ap platform passed all functional tests and approved for clinical use.Historical complaints were reviewed for service information related to the reported complaint and there were no similar complaints reported for autopulse with serial number (b)(4).
 
Event or Problem Description
During shift check, customer reported that the autopulse platform (serial #(b)(4)) displayed a user advisory - "(ua) 45" (driveshaft not at "home" position after power-on/restart) message during power on.No patient involvement.

Brand Name
AUTOPULSE® PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key8834308
Report Number3010617000-2019-00629
Device Sequence Number2587243
Product Code DRM
UDI-Device Identifier00849111000314
UDI-Public00849111000314
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-02-66
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1